Diarrhoea

Diarrhoea during or after intense exercise (most frequently running) is often referred to as 'runners trots'.

The cause of diarrhoea is unknown although a combination of intestinal ischemia (lack of blood flow), changes in secretion and absorption and increased intestinal movement may be to blame. Other contributing factors in athletes may be the use of certain supplements (vitamins, minerals, caffeine etc).

The treatment of exercise-induced diarrhoea may include dietary changes to reduce fibre intake before exercise and if this is not effective, the use of anti-diarrhoea medicines. This should not, however, be used on a regular basis.

Related articles:

Gastrointestinal Symptoms and Exercise

Gastrointestinal (stomach and intestine) problems during exercise (especially high-intensity exercise) are frequent. These may include heartburn, belching, abdominal cramps, nausea, diarrhea,...

Kidney Stones

Kidney stones are small hard lumps which develop within the kidneys. They can develop from the waste products which are filtered through the kidneys forming crystalised masses.